Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 21, 2021Concordia Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Jun 21, 2021, 7:31 PM CDT for Concordia Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 7:31 PM CDT (00:31 UTC)
Expired
Jun 21, 2021, 8:30 PM CDT
In force
59 min
Issued by
NWS Jackson, MS

County Concordia Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1777 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS84 KJAN 220031
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
731 PM CDT Mon Jun 21 2021
 
LAZ024-220130-
Catahoula LA-
731 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 830 PM CDT...

At 731 PM CDT, Meteorologists were tracking a strong thunderstorm 10
miles south of Midway, or 19 miles northeast of Pineville, moving
southeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Walters around 750 PM CDT.
  Larto and Mayna around 815 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3130 9200 3158 9201 3152 9177 3148 9181
      3146 9173 3145 9172 3144 9181 3150 9185
      3142 9186 3138 9178 3137 9186 3131 9187
      3127 9183 3130 9193 3122 9194 3124 9195
      3123 9199 3127 9199 3128 9202
TIME...MOT...LOC 0031Z 303DEG 27KT 3154 9220 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:16 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 21, 7:16 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
716 PM CDT Mon Jun 21 2021

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...

Numerous SHRA/TSRA associated with the cold front pushing into
the forecast area will continue through tonight, and TSRA
intensity with strong/svr wind gusts potential will be greatest
this evening. Expect convective rainfall chances to diminish for
most of the forecast area Tuesday, especially northwest of the
PIB/HBG area. VFR conditions are prevailing in the near term, and
expect ceilings to lower overnight to IFR category and persist for
much of the morning before mixing and drying improve conditions
late morning/afternoon. /EC/

Prior discussion below:

Through Tuesday: This afternoon, there were two different
convective regimes ongoing - one bringing scattered showers to
South MS and Southeast LA in association with a shortwave along
the northern Gulf Coast and another bringing showers and
thunderstorms from North LA through AR into North MS ahead of an
approaching cold front. A bit of a lull exists in between along
the I-20 corridor at this time. Through this evening, storms along
and ahead of the cold front will build southward bringing and end
to this lull. There remains some potential for isolated severe
storms, given the moderate to strong mixed layer instability in
place across much of the area and in spite of relatively weak deep
layer shear. However, with the loss of diurnal heating, the
severe threat will likely taper off by mid-evening. Rainfall may
be heavy at times as well given >2" PW, which could lead to
localized flooding - particularly in those areas which have
recently dealt with flooding issues.

The front and associated showers and isolated thunderstorms will
continue across the area through the overnight. We may see a bit
of a lull in precip tomorrow morning then redevelopment of
showers and thunderstorms by late morning/midday near the front
from south MS into central LA with the return of daytime heating.
A drier and slightly cooler airmass will advect in behind the
front, resulting in dry weather for much of the northern and
central half of the area on Tuesday. Between the cooler air behind
the front and clouds/rain farther south, temps will run as much
as 10 degrees below normal. /DL/

Tuesday night through Sunday: Come Tuesday evening a weak cold
front will be drifting across our southeastern most zones. Model
consensus move this cold front farther south before stalling it
and is drier for Wednesday night as the last of the rain is
expected to end before midnight. In the wake of the cold front
temperatures will be cooler than normal with lower 60s for
Wednesday morning lows in the north to upper 60s in the south.
Wednesday wl still have broad upper level troughing overhead as a
surface high becomes centered over the mid Atlantic seaboard. This
surface high will ridge back to the southwest across our region
resulting in an east to southeast low level flow across our CWA.
This will allow the stalled front to drift back to the north a
little during the day and become the focus for convection which
may spread as far north as Interstate 20 by late afternoon.
Thursday mid level ridging will begin strengthening back over our
region from the west while our low level flow becomes more
southerly. This will allow for moisture to return to our CWA along
with warmer temperatures. A greater coverage of diurnal
convection is expected Thursday. Friday the mid level ridge from
the west will be stronger while we maintain surface ridging from
the east. Together these features will result in more isolated
coverage of afternoon and early evening convection. Wl see little
change Saturday but an upper level trough will be dropping over
the Central Plains trying to make a dent in the mid level ridging
across the southern states. This upper level trough will also help
support a cold front that the models still try to nudge into our
northwest Sunday. This cold front may stall across our delta
region Sunday where the highest pops look to be carried Sunday
into Monday. /22/

&&

.AVIATION...
18Z TAF discussion:
VFR conditions prevail across much of the area, with patchy MVFR
ceilings and scattered SHRA/TS. Through this evening, coverage of
rain and storms will increase ahead of an approaching front. A few
wind gusts to 50 kt are possible in isolated severe storms. The
front will push across the area overnight into Tues morning,
bringing a wind shift from SW to NW. Along with temporary visby
reductions in periods of heavy rain, ceilings are expected to fall
to the IFR/MVFR range overnight into Tues morning, gradually
improving from the north during the day. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  80  67  88 /  92  49   5  26
Meridian      69  80  65  87 /  86  62   6  29
Vicksburg     69  81  67  90 /  93  36   5  23
Hattiesburg   71  83  70  87 /  83  83  47  54
Natchez       70  80  69  89 /  88  58  12  35
Greenville    66  80  62  86 /  95   4   1   7
Greenwood     65  81  62  88 /  95   8   1   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jun 21, 2:05 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
205 PM CDT Mon Jun 21 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050-
053-059-060-221915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-
Hinds-Rankin-Scott-Claiborne-Jefferson-Adams-
205 PM CDT Mon Jun 21 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northern portions of central
Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...2 PM to 10 PM

FLOODING
THREAT...Limited
TIMING...Through Tonight

Isolated severe thunderstorms capable of damaging wind gusts are
possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible this afternoon and evening,
particularly in low lying and urban areas. Rainfall totals between
one to three inches are expected, with locally higher amounts
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ046-051-052-054>058-061-221915-
Kemper-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-
205 PM CDT Mon Jun 21 2021

This hazardous weather outlook is for portions of central
and eastern Mississippi.

.DAY ONE...Tonight and Tuesday

FLOODING
THREAT...Limited
TIMING...Through Tonight

Localized flash flooding is possible this afternoon and evening,
particularly in low lying and urban areas. Rainfall totals between
one to three inches are expected, with locally higher amounts
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ062>066-072>074-221915-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
205 PM CDT Mon Jun 21 2021

This hazardous weather outlook is for portions of south central
and southeast Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jun 21, 6:07 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
607 PM CDT Mon Jun 21 2021

MSZ044-045-050-051-212345-
Scott MS-Newton MS-Neshoba MS-Leake MS-
607 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEAKE...
NORTHWESTERN NEWTON...NORTHEASTERN SCOTT AND SOUTHWESTERN NESHOBA
COUNTIES UNTIL 645 PM CDT...

At 607 PM CDT, Meteorologists were tracking a strong thunderstorm
near Steele, or 7 miles northeast of Harperville, moving northeast at
25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Prospect and Madden around 625 PM CDT.
  Dowdville around 630 PM CDT.
  Dixon around 640 PM CDT.

Other locations impacted by this storm include Standing Pine, Walnut
Grove and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3247 8951 3266 8957 3278 8923 3257 8913
TIME...MOT...LOC 2307Z 247DEG 20KT 3258 8941

TW
Special weather statement, Jun 21, 6:11 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
611 PM CDT Mon Jun 21 2021

MSZ036-042-220015-
Yazoo MS-Holmes MS-
611 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT HOLMES AND NORTHEASTERN YAZOO
COUNTIES UNTIL 715 PM CDT...

At 611 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Black Hawk to 6 miles northwest of
Yazoo City. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Emory around 635 PM CDT.
  Coxburg around 655 PM CDT.
  Pickens and Ebenezer around 715 PM CDT.

Other locations impacted by these storms include Eden and West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3321 8975 3320 8976 3319 8978 3312 8980
      3311 8982 3307 8982 3306 8984 3304 8984
      3300 8988 3293 8990 3290 8994 3289 8996
      3284 8999 3283 9001 3282 9002 3291 9044
      3329 9004
TIME...MOT...LOC 2311Z 270DEG 20KT 3329 9007 3290 9051

TW
Special weather statement, Jun 21, 6:14 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
614 PM CDT Mon Jun 21 2021

MSZ040-042-047-220015-
Warren MS-Yazoo MS-Issaquena MS-
614 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...YAZOO AND
SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 715 PM CDT...

At 614 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Yazoo City to 9 miles east of Valley
Park to near Mansford. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Yazoo City around 630 PM CDT.
  Phoenix around 635 PM CDT.
  Benton around 645 PM CDT.
  Tinsley around 650 PM CDT.
  Redwood around 655 PM CDT.
  Little Yazoo around 700 PM CDT.
  Oak Ridge around 710 PM CDT.
  Youngton, Vaughan and Myrleville around 715 PM CDT.

Other locations impacted by these storms include Satartia and
Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3251 9105 3248 9100 3252 9102 3266 9072
      3269 9070 3266 9068 3269 9066 3270 9068
      3291 9047 3282 9002 3266 9025 3264 9031
      3261 9034 3258 9040 3259 9044 3250 9052
      3250 9059 3246 9060 3237 9075 3248 9111
TIME...MOT...LOC 2314Z 274DEG 21KT 3289 9049 3265 9071 3246 9110

TW
Special weather statement, Jun 21, 6:35 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
635 PM CDT Mon Jun 21 2021

MSZ049-055-220030-
Rankin MS-Simpson MS-
635 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND
NORTHWESTERN SIMPSON COUNTIES UNTIL 730 PM CDT...

At 635 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pinola, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Mendenhall around 655 PM CDT.
  Cato and Martinville around 710 PM CDT.
  Johns around 720 PM CDT.

Other locations impacted by this storm include D'Lo, Braxton and
Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3193 9015 3220 8982 3211 8973 3205 8973
      3205 8967 3204 8966 3200 8965 3180 9001
TIME...MOT...LOC 2335Z 230DEG 21KT 3192 9002

TW
Special weather statement, Jun 21, 6:40 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
640 PM CDT Mon Jun 21 2021

MSZ054-062-220015-
Copiah MS-Lincoln MS-
640 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN AND
SOUTHWESTERN COPIAH COUNTIES UNTIL 715 PM CDT...

At 640 PM CDT, Meteorologists were tracking a strong thunderstorm
over Allen, or 15 miles northwest of Brookhaven, moving northeast at
25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Barlow around 650 PM CDT.
  Glancy around 705 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3171 9074 3177 9074 3189 9056 3173 9042
      3161 9064
TIME...MOT...LOC 2340Z 232DEG 20KT 3173 9064

TW
Special weather statement, Jun 21, 7:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
731 PM CDT Mon Jun 21 2021

LAZ024-220130-
Catahoula LA-
731 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 830 PM CDT...

At 731 PM CDT, Meteorologists were tracking a strong thunderstorm 10
miles south of Midway, or 19 miles northeast of Pineville, moving
southeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Walters around 750 PM CDT.
  Larto and Mayna around 815 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3130 9200 3158 9201 3152 9177 3148 9181
      3146 9173 3145 9172 3144 9181 3150 9185
      3142 9186 3138 9178 3137 9186 3131 9187
      3127 9183 3130 9193 3122 9194 3124 9195
      3123 9199 3127 9199 3128 9202
TIME...MOT...LOC 0031Z 303DEG 27KT 3154 9220

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:32 PM CDTSpecial Weather StatementJANWarren58 min
Jun 21, 7:37 PM CDTSpecial Weather StatementJANMadison53 min
Jun 21, 8:14 PM CDTSpecial Weather StatementJANClarke46 min
Jun 21, 8:19 PM CDTSpecial Weather StatementJANHinds41 min
Jun 21, 9:10 PM CDTSpecial Weather StatementJANClaiborne, Copiah50 min
Jun 21, 9:45 PM CDTRiver Flood WarningJANNeshoba23 hr
Jun 21, 9:46 PM CDTSpecial Weather StatementJANScott44 min
Jun 21, 7:02 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Richland66 min
Jun 21, 7:54 PM CDTSpecial Weather StatementJANTensas36 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.